Alert archive / Illinois / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 179, NWS Lincoln, IL

November 10, 2002Crawford County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Nov 10, 2002, 1:12 PM CST for Crawford County, Illinois. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 10, 2002, 1:12 PM CST (19:12 UTC)
Expired
Nov 10, 2002, 2:15 PM CST
In force
63 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Crawford County, IL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 11:10 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2002-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2002-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
302 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 101912
SVRSPI
ILC033-102015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
111 PM CST SUN NOV 10 2002

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS

* UNTIL 215 PM CST

* AT 111 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM JUST WEST OF OBLONG...OR ABOUT 9 MILES EAST 
  OF NEWTON...MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EATON
  NEW HEBRON
  ROBINSON
  FLAT ROCK
  PALESTINE

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3910 8794 3887 8794 3887 8754 3918 8770

$$

FRIEDERS

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 9:57 AM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Nov 10, 9:57 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
957 AM CST SUN NOV 10 2002

ZONES ON TRACK FOR THIS MORNING/S RWS/TRWS...SO NO NEED TO UPDATE
THEM AT THIS TIME. TEMPS A LITTLE WARMER THAN FORECAST IN THE
SOUTHEAST ...BUT SHOULD COOL DOWN AFTER FRONTAL PASSAGE IN THE NEXT
COUPLE OF HOURS.

WILL UPDATE ZONES EARLY THIS AFTERNOON.

.ILX...NONE.

BYRD
Hazardous weather outlook, Nov 10, 12:48 PM CST, 24 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-111200-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1248 PM CST SUN NOV 10 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST ILLINOIS.

.DAY ONE...

A VIGOROUS COLD FRONT WILL CONTINUE TO INTERACT WITH PLENTY OF
MOISTURE TO PRODUCE WIDESPREAD THUNDERSTORMS IN EASTERN ILLINOIS THIS
AFTERNOON. SOME OF THESE STORMS MAY BECOME STRONG OR SEVERE...WITH
DAMAGING WINDS AND ISOLATED TORNADOES THE PRIMARY THREATS...IN
LOCATIONS EAST OF INTERSTATE 57.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED IN PARTS OF EASTERN ILLINOIS...EAST
OF I-57...BETWEEN 1 PM AND 5 PM TODAY.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

BYRD

In the hours before

Local storm report, Nov 10, 12:57 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1257 PM CST SUN NOV 10 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1245 PM    1 W NEWTON                IL   .75 INCH HAIL
11/10/02   JASPER                         COOP REPORT

BYRD

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 11:39 AM CSTTornado WarningILXClark, Coles, Edgar66 min
Nov 10, 11:48 AM CSTTornado WarningILXCumberland57 min
Nov 10, 11:48 AM CSTTornado WarningILXCumberland57 min
Nov 10, 12:30 PM CSTSevere Thunderstorm WarningILXClay, Jasper60 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.